Doctor insights on:
Feels Like Pill Lodged In Throat
Possibly: The pill may be stuck or sticking in the esophagus. Depending on the pill, it can be caustic and eroding the lining of the esophagus and can lead to a major and serious condition. The pill may still be there a day later. Make sure to take pills with plenty of water and stay upright for 30-45 mins after (some meds even longer - ie fosamax) if persists or worsens - see your doctor. ...Read more
I keep getting my pills stuck in my throat, I took one this morning and it still feels like it's lodged in there. What do I do?
Strictures: You go to see your doctor. It sounds like you need a thorough evaluation for possible strictures of your esophagus. ...Read more
Why do pills feel like they are in your throat for a few minutes after taking them even though they aren't. Don't feel stuck just like there is a sensation for a min. Is this normal and why?
How long will it take for symptoms of pill induced esophagitis to go away? Feels like I have something lodged in my throat and it's uncomfortable.
Depends: It depends on how signficant the damage was, as it may readily take several weeks for signficant inflammation to "calm" down. Anecdotally - as in from experience with other patients - it was on the order of about 1-2 weeks for most symptoms to really resolve. Though treatment regimens should be continued for as long as your doctor suggest, no just till symptoms stop. Best of luck. ...Read more
Sometimes after I eat I feel something in my throat. Like food... What can I do? It happens with pills capsules and tablets too.
See your doctor: Looking at your swallowing with radiographic studies such as a barium swallow might provide some answers for you. Your primary care doctor can order such a test. You may also need to have an evaluation by a gastroenterologist, who can do endoscopy (camera tube to look at your esophagus) or manometry (which measures the contractions and function of your esophagus). ...Read more
Pill dysphagia: Most of the time people feel a lodged. Pill in their throat there is nothing there I have scoped hundreds of patients with this condition oat of the time there is an abrasion where you think the pill should be. I would gargle with warm saltwater 2 to 3 tsp salt to one cup of water. If that does not work try over the counter chloroseptic and gargle with it. The pain will resolve in a day o so. ...Read moreSee 1 more doctor answer
I have reflux,my voice changed from week,what shell i do?i feel like i have to clean my throat but it dont help.shell i start pills again?
Reflux (GERD): Lifestyle and dietary modification including: weight loss, elevation of the head of the bed with nighttime symptoms, selective elimination of dietary triggers (fatty foods, caffeine, chocolate, spicy foods, food with high fat content, carbonated beverages, and peppermint). Don't eat late. If above measure fail and you continue to be symptomatic anti-reflux medications can be helpful. ...Read more
Swallowed large pill (bactrim) & it feels like it went down wrong pipe/is stuck. I'm not coughing I am clearing my throat more. Should i be worried?
No immediate concern: If it went down the wrong pipe, you would be coughing severely . You swallowed it , so it went into your esophagus. Drink plenty of fluids to wash it down. It should work its way down without a problem, as a pill is not very large. ...Read more
I took my medications last night 8 pills .I woke up early this morning and could feel pill in my throat, it slides up /down on outside like in a tube?
It may be stuck: Some patients have a zenckers diverticulum which is a small pouch formed in the esophagus and pills can get stuck in this pouch. ...Read more